Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 17, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Apr 28, 2011, 3:10 PM CDT for 10 counties in Texas. It took effect at Apr 29, 2011, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2011, 3:10 PM CDT (20:10 UTC)
- In effect from
- Apr 29, 2011, 1:00 PM CDT
- Expired
- Apr 29, 2011, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Fort Worth, TX
Counties Bell County, TX, Bosque County, TX, Coryell County, TX, Falls County, TX, Hamilton County, TX, Lampasas County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Somervell County, TX
The radar
The Ft Hood radar (KGRK), 86 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1803 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -173 m²/s²
- 0-3 km storm-relative helicity
- -144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
963 WWUS84 KFWD 282010 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 310 PM CDT THU APR 28 2011 ...RED FLAG WARNING ISSUED FOR LOCATIONS SOUTHWEST OF A LINE FROM HEARNE TO WACO TO GLEN ROSE... .THE COMBINATION OF LOW RELATIVE HUMIDITIES AND STRONG GUSTY SOUTH WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS SOUTHWEST OF A LINE FROM HEARNE TO WACO TO GLEN ROSE FRIDAY AFTERNOON. TXZ091-100>102-115>117-129>131-141-282115- /O.CAN.KFWD.FW.A.0014.110429T1800Z-110430T0100Z/ MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND- ERATH-HOOD-COMANCHE- 310 PM CDT THU APR 28 2011 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE FIRE WEATHER WATCH. RECENT RAINS HAVE RESULTED IN HIGHER FUEL MOISTURE AND THE FORECAST METEOROLOGICAL CONDITIONS ARE NOT EXPECTED TO RESULT IN CRITICAL FIRE DANGER. $$ TXZ132-142>144-156>160-174-290815- /O.UPG.KFWD.FW.A.0014.110429T1800Z-110430T0100Z/ /O.NEW.KFWD.FW.W.0017.110429T1800Z-110430T0100Z/ SOMERVELL-MILLS-HAMILTON-BOSQUE-LAMPASAS-CORYELL-BELL-MCLENNAN- FALLS-MILAM- 310 PM CDT THU APR 28 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY FOR WINDY AND DRY CONDITIONS. THE RED FLAG WARNING IS IN EFFECT FOR LOCATIONS SOUTHWEST OF A HEARNE...TO WACO...TO GLEN ROSE LINE. THE COMBINATION OF DRY FUELS...RELATIVE HUMIDITY VALUES BETWEEN 20 AND 30 PERCENT...AND SOUTH WINDS AT 20 TO 25 MPH WITH HIGHER GUSTS...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ 92
3 follow-up statements
173 WWUS84 KFWD 290806 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 306 AM CDT FRI APR 29 2011 ...RED FLAG WARNING ISSUED FOR LOCATIONS SOUTHWEST OF A LINE FROM HEARNE TO WACO TO GLEN ROSE... .THE COMBINATION OF LOW RELATIVE HUMIDITIES AND STRONG GUSTY SOUTH WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS SOUTHWEST OF A LINE FROM HEARNE TO WACO TO GLEN ROSE THIS AFTERNOON. TXZ132-142>144-156>160-174-291615- /O.CON.KFWD.FW.W.0017.110429T1800Z-110430T0100Z/ SOMERVELL-MILLS-HAMILTON-BOSQUE-LAMPASAS-CORYELL-BELL-MCLENNAN- FALLS-MILAM- 306 AM CDT FRI APR 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THE COMBINATION OF DRY FUELS...RELATIVE HUMIDITY VALUES BETWEEN 20 AND 30 PERCENT...AND SOUTH WINDS AT 20 TO 25 MPH WITH HIGHER GUSTS...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
415 WWUS84 KFWD 291550 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1050 AM CDT FRI APR 29 2011 ...RED FLAG WARNING THIS AFTERNOON FOR LOCATIONS SOUTHWEST OF A LINE FROM HEARNE TO WACO TO GLEN ROSE... .THE COMBINATION OF LOW RELATIVE HUMIDITIES AND STRONG GUSTY SOUTH WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS SOUTHWEST OF A LINE FROM HEARNE TO WACO TO GLEN ROSE THIS AFTERNOON. TXZ132-142>144-156>160-174-300100- /O.CON.KFWD.FW.W.0017.110429T1800Z-110430T0100Z/ SOMERVELL-MILLS-HAMILTON-BOSQUE-LAMPASAS-CORYELL-BELL-MCLENNAN- FALLS-MILAM- 1050 AM CDT FRI APR 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE COMBINATION OF DRY FUELS...RELATIVE HUMIDITY VALUES BETWEEN 20 AND 30 PERCENT...AND SOUTH WINDS AT 20 TO 25 MPH WITH HIGHER GUSTS...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
121 WWUS84 KFWD 300100 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 800 PM CDT FRI APR 29 2011 ...RED FLAG WARNING ALLOWED TO EXPIRE AT 8 PM CDT FOR SOUTHWEST PARTS OF NORTH TEXAS... .SUSTAINED SOUTH WINDS WILL FALL TO BETWEEN 15 AND 20 MPH WITH OCCASIONALLY HIGHER GUSTS AFTER 8 PM CDT OR SUNSET. ALSO...AS NIGHTFALL ENSUES AND TEMPERATURES SLOWLY COOL...RELATIVE HUMIDITY VALUES WILL RISE ABOVE CRITICAL LEVELS THROUGH THE REMAINDER OF THE EVENING. TXZ132-142>144-156>160-174-300200- /O.EXP.KFWD.FW.W.0017.000000T0000Z-110430T0100Z/ SOMERVELL-MILLS-HAMILTON-BOSQUE-LAMPASAS-CORYELL-BELL-MCLENNAN- FALLS-MILAM- 800 PM CDT FRI APR 29 2011 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... LOOK FOR SUSTAINED SOUTH WINDS TO FALL BELOW 20 MPH WITH THE ONSET OF NIGHTFALL. TEMPERATURES WILL SLOWLY COOL THROUGH THE EVENING HOURS WITH RELATIVE HUMIDITY VALUES GRADUALLY RISING ABOVE CRITICAL VALUES. $$ 05/
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Apr 28, 12:51 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 28, 12:51 PM CDT, 2 hours 19 minutes before
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
Hazardous weather outlook, Apr 28, 3:54 AM CDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 354 AM CDT THU APR 28 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291000- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 354 AM CDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FRIDAY...GENERALLY WEST OF THE INTERSTATE 35 CORRIDOR. THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS SATURDAY NIGHT THROUGH TUESDAY MORNING WITH THE BEST CHANCES ON SUNDAY. THERE IS A POTENTIAL FOR SOME SEVERE THUNDERSTORMS...ESPECIALLY SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.